Alert archive / Louisiana / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Lake Charles, LA

May 6, 20255 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at May 6, 2025, 10:27 PM CDT for 5 parishes in Louisiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 10:27 PM CDT (03:27 UTC)
Expired
May 7, 2025, 4:00 AM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 65 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 12:03 AM CDTFLASH FLOODVille Platte, LA911 center reports numerous roadways flooded in Ville Platte.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 96 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.4

Open this sounding in Storm Lab

The text

As transmitted.

848 
WGUS54 KLCH 070327
FFWLCH
LAC001-003-039-053-097-070830-
/O.NEW.KLCH.FF.W.0033.250507T0327Z-250507T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1027 PM CDT Tue May 6 2025

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Evangeline Parish in central Louisiana...
  Northwestern St. Landry Parish in central Louisiana...
  Northwestern Acadia Parish in southwestern Louisiana...
  Southern Allen Parish in southwestern Louisiana...
  Northeastern Jefferson Davis Parish in southwestern Louisiana...

* Until 330 AM CDT.

* At 1027 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts of 
  1 to 3 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Eunice, Ville Platte, Mamou, Kinder, Basile, Oberlin, Elton, 
  Turkey Creek, Reeves, Pine Prairie, Chataignier, Bond, Duralde, 
  Reddell, Bayou Chicot, Chicot State Park, Indian Lake, Harmony, 
  Leblanc and St. Landry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3069 9286 3074 9261 3100 9241 3087 9224
      3085 9224 3085 9214 3057 9222 3043 9254
      3044 9312

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

MC
1 follow-up statement
717 
WGUS54 KLCH 070804
FFWLCH
LAC001-003-039-053-097-070900-
/O.EXT.KLCH.FF.W.0033.000000T0000Z-250507T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
304 AM CDT Wed May 7 2025

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Evangeline Parish in central Louisiana...
  Northwestern St. Landry Parish in central Louisiana...
  Northwestern Acadia Parish in southwestern Louisiana...
  Southern Allen Parish in southwestern Louisiana...
  Northeastern Jefferson Davis Parish in southwestern Louisiana...

* Until 400 AM CDT.

* At 304 AM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  3 and 6 inches of rain have fallen. Additional rainfall amounts up 
  to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Eunice, Ville Platte, Mamou, Kinder, Basile, Oberlin, Elton, 
  Turkey Creek, Reeves, Pine Prairie, Chataignier, Bond, Duralde, 
  Reddell, Bayou Chicot, Chicot State Park, Indian Lake, Harmony, 
  Leblanc and St. Landry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3069 9286 3074 9261 3100 9241 3087 9224
      3085 9224 3085 9214 3057 9222 3043 9254
      3044 9312

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Brazzell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:47 PM CDT, 6 hours 40 minutes earlier. Its key messages:

  • Significant severe weather potential through tonight with strong tornadoes, enhanced damaging winds, and large hail all possible.
  • Significant flash flooding potential through tonight, with heavy rainfall and flooding lingering through Wednesday into early Thursday. Rainfall rates of 1 to 3 inches per hour with area wide average storm total rainfall amounts 3 to 8 inches, with some "hot spots" over 10 inches.
  • Forecast rainfall amounts and higher tides along the coast may lead to significant river flooding for portions of the lower Neches, lower Sabine, lower Calcasieu basins, along with the Mermentau and Vermilion River basins.
Area forecast discussion, May 6, 3:47 PM CDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Tue May 6 2025

...New SHORT TERM, LONG TERM, MARINE, HYDROLOGY...

.KEY MESSAGES...

- Significant severe weather potential through tonight with strong
  tornadoes, enhanced damaging winds, and large hail all possible.

- Significant flash flooding potential through tonight, with heavy
  rainfall and flooding lingering through Wednesday into early
  Thursday. Rainfall rates of 1 to 3 inches per hour with area
  wide average storm total rainfall amounts 3 to 8 inches, with
  some "hot spots" over 10 inches.

- Forecast rainfall amounts and higher tides along the coast may
  lead to significant river flooding for portions of the lower
  Neches, lower Sabine, lower Calcasieu basins, along with the
  Mermentau and Vermilion River basins.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 330 PM CDT Tue May 6 2025

Strong upper level disturbance is approaching the forecast area.
Warm front has moved inland today and through the forecast area
increasing instability and allowing for the potential of surface
based thunderstorms. Strong deep layer shear will increase to go
along with favorable lapse rates and instability to bring about a
severe weather potential from now through tonight.

First, discrete cells will develop ahead of the short wave that
will have the potential to rotating super cells, mainly from now
through sunset with tornadoes and large hail the main concern.
Then convection will consolidate into a squall line feature that
will move through during the evening hours into the overnight.
Damaging wind gusts, large hail, and spin up tornadoes along any
bow features will be possible.

What is also concerning is that very rich Gulf air will be moving
in with PWAT values near 2 inches which is over the 90th
percentile and nearing the max moving average. Mean layer relative
humidity between 100H-50H will be over 80 percent. Therefore,
convection will have a high precipitation efficiency. Probs show
rainfall rates up to 3 inches per hour, and with the convective
feature expected to slow as it moves into Acadiana, with mean
level flow becoming parallel to the low level Theta-E ridge,
training and back-building of cells will be possible. This will
bring about excessive rainfall that could lead to significant
flash flooding as HREF is showing greater than 50 percent chance
for more than 5 inches of rainfall by tomorrow morning in an area
roughly between Alexandria and Lake Charles to Lafayette and New
Iberia. Some guidance showing "hot spots" over 10 inches within
that area.

Frontal system is expected to stall along the I-10 corridor by
Wednesday morning. With a series of disturbance still moving
overhead, high rain chances will continue. Heavy rainfall threat
will also continue, mainly near the boundary, with a severe threat
south of where the boundary sets up.

Rain chances will continue until a secondary cold front moves down
late on Thursday.

Rua

&&

.LONG TERM...
(Friday through next Monday)
Issued at 334 PM CDT Tue May 6 2025

Decent moisture will be hanging around behind the front on Friday
into Saturday, along with a series of disturbance to keep a chance
for rain in the forecast. Drier air looks to finally make it down
late in the weekend into early next week.

Rua

&&

.AVIATION...
(18Z TAFS)
Issued at 1241 PM CDT Tue May 6 2025

Cluster of elevated showers and storms will affect the Acadiana
terminals of KLFT and KARA through about 06/19z.

Short wave moving in from the west will increase activity later
this afternoon with winds also increasing ahead of the system.
Tried to time when a convective squall line feature is expected to
move across this evening into the overnight.

Shower and thunderstorm activity will linger on Wednesday,
especially along the I-10 corridor terminals of
KBPT/KLCH/KLFT/KARA.

Rua

&&

.MARINE...
Issued at 344 PM CDT Tue May 6 2025

Elevated south winds will continue through the evening hours with
a gradient associated with an approaching storm system. A small
craft advisory will remain in effect until 10 pm. Winds will
slowly decrease after that as gradient relaxes some as the frontal
trough stalls along the I-10 corridor.

A period of offshore winds will develop on Friday as a weak cold
front moves into the coastal waters.

Rua

&&

.HYDROLOGY...
Issued at 346 PM CDT Tue May 6 2025

Looking at the latest hydrologic ensemble systems forecasts there
is potential for significant flooding on the lower Neches, Sabine,
lower Calcasieu, Mermentau and Vermilion River basins due to
excessive rainfall forecast tonight into Wednesday.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  66  82  63  82 /  90  50  50  60
LCH  69  80  67  82 /  80  70  70  70
LFT  70  79  67  80 /  90  80  80  80
BPT  71  82  68  84 /  70  70  60  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday evening for LAZ027>033-044-045-055-
     073-074-141>143-152>154-241>243-252>254.

TX...Flood Watch through Thursday evening for TXZ180-201-259>262-515-
     516-615-616.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ450-452-
     455-470-472-475.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...07

In the hours before

Local storm report, May 6, 9:46 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
946 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Tstm Wnd Dmg     1 N Mire                30.32N 92.19W
05/06/2025                   Acadia             LA   Fire Dept/Rescue

            Report of a carport blown down onto a
            vehicle. Carport destroyed. Time estimated
            by radar.

&&
Local storm report, May 6, 9:49 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
949 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Flash Flood      3 SSW De Ridder         30.80N 93.30W
05/06/2025                   Beauregard         LA   Utility Company

            Beauregard utility reports numerous roads
            flooded and impassible.

&&
Local storm report, May 6, 10:03 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1003 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     Flash Flood      1 SW Bundick Lake       30.74N 93.12W
05/06/2025                   Beauregard         LA   Broadcast Media

            Media has received numerous reports of
            flooding around Bundick Lake. Water has also
            been reported inside a garage and is about
            halfway up vehicle tires.

&&
Local storm report, May 6, 10:14 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1014 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Flash Flood      3 NNE Bundick Lake      30.79N 93.09W
05/06/2025                   Beauregard         LA   Emergency Mngr

            Emergency manager reports Charles Libick rd
            is washed out.

&&
Local storm report, May 6, 10:15 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1015 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Flash Flood      3 ESE Bundick Lake      30.73N 93.06W
05/06/2025                   Beauregard         LA   Emergency Mngr

            Emergency manager reports Hwy 1147 is
            impassible.

&&
Local storm report, May 6, 10:17 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1017 PM CDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 AM     Hail             5 S Scott               30.17N 92.09W
05/06/2025  M1.25 Inch       Lafayette          LA   Public

            Broadcast media reports hail in west
            Lafayette.

1142 AM     Hail             3 ENE New Iberia        30.02N 91.77W
05/06/2025  M1.50 Inch       Iberia             LA   Public

            Photo received of ping pong size hail. Time
            estimated by radar.

1142 AM     Hail             Loreauville             30.06N 91.74W
05/06/2025  M1.00 Inch       Iberia             LA   Public

            Photo received of quarter size hail in
            Loreauville. Time estimated by radar.

&&

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:08 PM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin18 min
May 6, 7:09 PM CDTSpecial Weather StatementLCHAcadia36 min
May 6, 7:14 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides31 min
May 6, 7:32 PM CDTSpecial Weather StatementLCHBeauregard28 min
May 6, 7:37 PM CDTFlash Flood WarningLCHAllen, Evangeline, Rapides, Vernon5 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningLCHAllen, Rapides15 min
May 6, 7:57 PM CDTFlash Flood WarningLCHBeauregard8 hr
May 6, 7:59 PM CDTSpecial Weather StatementLCHAcadia, Lafayette31 min
May 6, 8:29 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin31 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline34 min
May 6, 8:49 PM CDTTornado WarningLCHAllen, Evangeline, Rapides26 min
May 6, 8:50 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu7 hr
May 6, 8:54 PM CDTFlash Flood WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin3 hr
May 6, 9:01 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides4 hr
May 6, 9:15 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Saint Landry8 min
May 6, 9:20 PM CDTSpecial Weather StatementLCHBeauregard85 min
May 6, 9:22 PM CDTSpecial Weather StatementLCHLafayette23 min
May 6, 9:25 PM CDTRiver Flood WarningLCHBeauregard4 days
May 6, 10:37 PM CDTSpecial Weather StatementLCHJefferson Davis38 min
May 6, 10:48 PM CDTSpecial Weather StatementLCHSaint Landry27 min
May 6, 11:02 PM CDTSpecial Weather StatementLCHSt. Mary13 min
May 6, 11:07 PM CDTFlash Flood WarningLCHCalcasieu, Jefferson Davis7 hr
May 6, 11:57 PM CDTFlash Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more7 hr
May 7, 12:17 AM CDTFlash Flood WarningLCHCalcasieu6 hr
May 7, 12:59 AM CDTFlash Flood Warning Considerable damage threatLCHAllen, Evangeline3 hr
May 7, 3:04 AM CDTRiver Flood WarningLCHAllen5 days
May 7, 3:04 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 7, 3:05 AM CDTRiver Flood WarningLCHAllen21 days
May 7, 3:06 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
May 7, 3:09 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis36 min
May 7, 3:14 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 7, 3:47 AM CDTSpecial Weather StatementLCHCameron28 min
May 7, 3:51 AM CDTSpecial Marine WarningLCH24 min
May 7, 3:58 AM CDTAreal Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more6 hr
May 7, 4:03 AM CDTSpecial Weather StatementLCHJefferson Davis27 min
May 7, 4:57 AM CDTSpecial Weather StatementLCHVermilion33 min
May 7, 5:05 AM CDTFlash Flood WarningLCHIberia, Jefferson Davis, Vermilion3 hr
May 7, 5:54 AM CDTSpecial Marine WarningLCH36 min
May 7, 5:56 AM CDTSpecial Weather StatementLCHSaint Martin34 min
May 7, 6:13 AM CDTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
May 7, 6:33 AM CDTSpecial Weather StatementLCHSt. Mary27 min
May 7, 6:59 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Iberia, Jefferson Davis, Lafayette, Saint Landry and 2 more4 hr
May 7, 7:11 AM CDTFlash Flood WarningLCHIberia, St. Mary, Vermilion3 hr
May 7, 8:39 AM CDTSpecial Marine WarningLCH96 min
May 7, 8:59 AM CDTRiver Flood WarningLCHBeauregard, Vernon37 hr
May 7, 9:00 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin6 days
May 7, 10:34 AM CDTSpecial Marine WarningLCH86 min
May 7, 11:54 AM CDTSpecial Marine WarningLCH36 min

Nearby

Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.